Format

Send to

Choose Destination
J Pharmacol Pharmacother. 2015 Apr-Jun;6(2):100-2. doi: 10.4103/0976-500X.155489.

Intravenous ranitidine: Rapid bolus can lead to cardiac arrest.

Author information

1
Department of Medicine, B J Medical College, Ahmedabad, Gujarat, India.

Abstract

This is a rare case report of a 30-year-old male, who was admitted to the Maxillofacial Surgery Department of the Dental College for a malunited fracture of the mandible and zygomatic bones. He was given oral medications namely, cefixime, metronidazole, ondansetron, and ranitidine for three days prior to the operation with complete normal preoperative workup. He had no significant past medical or family history. On the day of the operation, he was given injectable dexamethasone, cefotaxime, ondansetron, ranitidine, and metronidazole half-an-hour prior to the operation. In less than five minutes of giving a bolus ranitidine injection, the patient developed a cardiac arrest and was resuscitated by the anesthetist team on duty. He was transferred to the Intensive Care Unit (ICU) on a ventilator, which was soon removed and the patient was off vasopressors, with stable vitals for 24 hours after the event. He was then transferred to the general ward of Medicine Department and observed for a further two days during which the patient remained uneventful and was finally transferred back to the Dental Department.

KEYWORDS:

Cardiac arrest; intravenous bolus; intravenous infusion; ranitidine

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center